Ciprofloxacin-associated hemolytic-uremic syndrome.
Аннотация
OBJECTIVE
To report the first case of ciprofloxacin-associated hemolytic-uremic syndrome (HUS).
CASE SUMMARY: A 53-year-old white man was treated with chemotherapy for acute lymphoblastic leukemia. Four weeks after initiation of treatment, he recovered his blood cell counts, but developed fever and was prescribed oral ciprofloxacin 500 mg twice daily. After 4 doses, he developed the typical features of HUS manifested by microangiopathic hemolytic anemia, oliguric renal failure, and thrombocytopenia. The medication was withdrawn, and he received 5 sessions of plasma exchange. He recovered completely and has normal renal function.
DISCUSSION: Secondary HUS or its related syndrome, thrombotic thrombocytopenic purpura (TTP), is uncommon, but has been reported in association with cancer, chemotherapy, and a variety of medications. Our case represents a possible adverse drug reaction to ciprofloxacin according to the Naranjo probability scale. It is the first reported case of HUS associated with ciprofloxacin.
CONCLUSIONS
Ciprofloxacin use was followed by HUS in our patient and was possibly causally related. Early detection, discontinuation of the offending medication, and treatment of HUS/TTP is critical.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.